Drug response with eosinophilia and systemic symptoms (DRESS), often known as DRESS syndrome, is a severe drug-induced hypersensitivity reaction that can result in death in as many as ten percent of patients. Here, a very unusual case of DRESS syndrome brought on by amoxicillin-clavulanate, which presented itself at first as red man syndrome, is reported.  The infusion of vancomycin into a 32-year-old man who presented with flu-like symptoms and a maculopapular rash on his trunk and face raised concerns that he might have Red Man Syndrome. He had been on amoxicillin-clavulanate for a dental abscess and was now on a course of systemic antibiotics (vancomycin, ceftriaxone, and metronidazole) for infective endocarditis. The exanthem worsened even after he stopped taking vancomycin, and it eventually covered more than 50% of his body. The DRESS syndrome was considered because of the presence of eosinophilia, hepatosplenomegaly, and acute kidney and liver injuries. Systemic glucocorticoids were started, and antibiotics were stopped. Interface dermatitis with eosinophilic infiltrates was discovered on punch biopsy, and a high RegiSCAR score confirmed the diagnosis of DRESS. It was determined that amoxicillin-clavulanate was the most likely drug that caused the patient’s reaction based on the patient’s history of hypersensitivity and the timing of the exposure.

Source: journals.lww.com/jfmpc/Fulltext/2022/07000/Amoxicillin_clavulanate_induced_DRESS_syndrome.98.aspx